MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-140
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of right side tha components - accolade tmzf, 40mm standard femoral head and 40e acetabular insert due to dislocation of femoral head from stem.Replaced with 36e acetabular insert, #9x 13mm restoration ha stem 155mm, 36 +10mm v40 femoral head.Prior to surgery xray showed femoral head was dislocated from femoral stem.During surgery 40e insert found to be cracked, femoral stem was removed easily with no apparent bone in growth.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: the device was not returned however photographs were provided for review.A review of the provided photographs indicated recently explanted devices covered in blood and tissue.Trunnion wear observed consistent with loss of taper lock between the head and stem.-clinician review: the pre-op x-rays show a head stem dissociation.There is deformity of the trunnion with material loss and "penciling".The intra-op photographs show gross metallosis within the joint, confirmation of the trunnion deformity and severe poly wear in the superior aspect of the liner.The post -revision x-rays show a restoration ha stem and lateralized liner.Revision surgery for head stem dissociation and liner wear is confirmed.The root cause of this mechanical failure cannot be determined from this limited documentation." -device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported the patient was revised due to disassociation of the head and stem.The device was not returned however photographs were provided for review.A review of the provided photographs indicated recently explanted devices covered in blood and tissue.Trunnion wear observed consistent with loss of taper lock between the head and stem.A review of medical records by the clinical consultant confirmed the event.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 40MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15400223
Report Number0002249697-2022-01323
Device Sequence Number14997281
Product Code JDI
UDI-Device Identifier07613327032727
UDI-Public07613327032727
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6260-9-140
Device Catalogue Number6260-9-140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale